MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22629
Medical Device Problem Codes Failure to Conduct (1114); Nonstandard Device (1420); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received at the time of report submission.A follow up report will be sent to capture the completed investigation.
 
Event or Problem Description
In preparation for a polypectomy, the user selected a cook acusnare polypectomy snare.The user opened the package and checked the function of device, and found out the there is no electricity contact on device.No use on patient.This was observed prior to use, there is no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.The customer attached a photo of the device's pouch, the device is not visible.The rpn matches the information in the report, the lot number is not legible.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the snare head fully extended.The handle would not extend and retract the snare head.The handle was examined and it was noted that the drive wire cannula inside the handle was not attached to the brass insert.The drive wire cannula was removed, and evaluated under magnification, evidence of a indention was not found on the drive wire cannula near the proximal end.The indention would indicate the brass pin had been tightened all the way down and was holding the drive wire cannula in place.The crimp connecting the braided wire and drive wire cannula was present.Due to the drive wire cannula not being attached to the brass pin, electrosurgical current is not present at the snare head.The device was returned to the supplier for further evaluation.The supplier provided the following: visual evaluation: no physical defect to the handle, sheath, or snare head were noted.However, the drive wire cannula was bent and physically detached from the brass insert.Upon further examination, the crimp connecting the braided wire and drive wire cannula was verified to be crimped properly.Lastly, no deep markings were noted on the drive wire cannula, near the proximal end, which indicates that the electrical conductivity pin was not completely torqued in place.The conductivity pin was not present on the device.Due to the drive wire cannula not being attached to the brass insert, electrosurgical current is not present at the snare head.The reported event for "no electrical flow" was confirmed.Functional evaluation: the usual functional evaluation could not be performed due to the condition of the device.However, pliers were used to simulate actuation of the handle.When the drive wire was manipulated forward and backward, the snare head extended and retracted as designed.The electrical conductivity pin is missing from device.Therefore, an evaluation of the electrical conductivity pin to specification was not conducted.Due to missing pin, the root cause for pin not being completely torqued in place is unknown.Relevant defects were noted in process traveler.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the root cause was not conclusive due to the absence of the electrical conductivity pin.All devices are tested for continuity flow prior to release and shipment.There were no markings on the drive wire cannula indicating that the torque was not sufficient.The pin was not returned with the device and could not be evaluated to specification.Therefore, it could not be determined conclusively that the error was human or equipment.The production manager has been advised of the complaint and will communicate an awareness to the personnel assigned to assembly of the acusnare devices.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12598719
Report Number1037905-2021-00561
Device Sequence Number3269796
Product Code KNS
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)240524(10)W4474563
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4474563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1